Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Suffer from hair loss and patches of baldness. Diagnosed with hereditary hair loss. Prescribed Alpecin and caffeinated shampoo. Cure?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5784 Questions
I am a twenty five year old man i have been struggling with hairloss since last August and now i can see patches of baldness in my crown and also severe thining in my front side of scalp,i visited a doctor three month ago and was diagnosed with hereditary hairloss(i have to say that the doctor did not test my scalp whatsoever and just ask whether i had a relative or parent with baldness and with me saying that my father was bald he concluded that my case would be the same.
He gave me some medicine to take such as Alpecin and caffeinated shampoo and some capsules under the name of Prosterbe but since three months ago that i have been taking them no change whatsoever is seen in my hair condition.
It has seriously affected my psychological hygiene because i used to have a full head of hair but now me being affected by hairloss i feel like less attractive than i used to be.
Please guide me whether there is a way to stop my hereditary hairloss and regrow my hair or do i have to go under hair transplant surgery after all?
Posted Sat, 13 Jul 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 2 hours later
Thanks for the query.
Male pattern baldness or androgenic alopecia is usually hereditary and hence the doctor would have diagnosed you with the same.
He has given you a correct medication.
I would like to see a photograph of your scalp, this will help me in assessing the degree of loss.
On the basis of this I can suggest you whether you require medication or surgical management.
Kindly upload a photograph.
Waiting for your response.
Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor